Analysis of an MAP/PH/1 Queue with Flexible Group Service

Open access


A novel customer batch service discipline for a single server queue is introduced and analyzed. Service to customers is offered in batches of a certain size. If the number of customers in the system at the service completion moment is less than this size, the server does not start the next service until the number of customers in the system reaches this size or a random limitation of the idle time of the server expires, whichever occurs first. Customers arrive according to a Markovian arrival process. An individual customer’s service time has a phase-type distribution. The service time of a batch is defined as the maximum of the individual service times of the customers which form the batch. The dynamics of such a system are described by a multi-dimensional Markov chain. An ergodicity condition for this Markov chain is derived, a stationary probability distribution of the states is computed, and formulas for the main performance measures of the system are provided. The Laplace–Stieltjes transform of the waiting time is obtained. Results are numerically illustrated.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • Atencia I. (2014). A discrete-time system with service control and repairs International Journal of Applied Mathematics and Computer Science 24(3): 471–484 DOI: 10.2478/amcs-2014-0035.

  • Bailey N. (1954). On queueing processes with bulk service Journal of the Royal Statistical Society B 16(1): 80–87.

  • Banerjee A. Gupta U. and Chakravarthy S. (2015). Analysis of afinite-buffer bulk-service queue under Markovian arrival process with batch-size-dependent service Computers and Operations Research 60: 138–149.

  • Casale G. Zhang E. and Smirn E. (2010). Trace data characterization and fitting for Markov modeling Performance Evaluation 67(2): 61–79.

  • Chakravarthy S. (2001). The batch Markovian arrival process: A review and future work in V.R.E.A. Krishnamoorthy and N. Raju (Eds.) Advances in Probability Theory and Stochastic Processes Notable Publications Inc. Branchburg NJ pp. 21–29.

  • Chydzinski A. (2006). Transient analysis of the MMPP/G/1/K queue Telecommunication Systems 32(4): 247–262.

  • Deb R. and Serfozo R. (1973). Optimal control of batch service queues Advances in Applied Probability 5(2): 340–361.

  • Downton F. (1955). Waiting time in bulk service queues Journal of the Royal Statistical Society B 17(2): 256–261.

  • Dudin A. Manzo R. and Piscopo R. (2015). Single server retrial queue with adaptive group admission of customers Computers and Operations Research 61: 89–99.

  • Dudin A. Lee M.H. and Dudin S. (2016). Optimization of the service strategy in a queueing system with energy harvesting and customers’ impatience International Journal of Applied Mathematics and Computer Science 26(2): 367–378 DOI: 10.1515/amcs-2016-0026.

  • Gaidamaka Y. Pechinkin A. Razumchik R. Samouylov K. and Sopin E. (2014). Analysis of an M/G/1/R queue with batch arrivals and two hysteretic overload control policies International Journal of Applied Mathematics and Computer Science 24(3): 519–534 DOI: 10.2478/amcs-2014-0038.

  • Heyman D. and Lucantoni D. (2003). Modelling multiple IP traffic streams with rate limits IEEE/ACM Transactions on Networking 11(6): 948–958.

  • Kesten H. and Runnenburg J. (1956). Priority in Waiting Line Problems Mathematisch Centrum Amsterdam.

  • Kim C. Dudin A. Dudin S. and Dudina O. (2014). Analysis of an M M AP/P H1P H2/N/∞ queueing system operating in a random environment International Journal of Applied Mathematics and Computer Science 24(3): 485–501 DOI: 10.2478/amcs-2014-0036.

  • Klemm A. Lindermann C. and Lohmann M. (2003). Modelling IP traffic using the batch Markovian arrival process Performance Evaluation 54(2): 149–173.

  • Lucatoni D. (1991). New results on the single server queue with a batch Markovian arrival process Communication in Statistics: Stochastic Models 7(1): 1–46.

Journal information
Impact Factor

IMPACT FACTOR 2018: 1.504
5-year IMPACT FACTOR: 1.553

CiteScore 2018: 2.09

SCImago Journal Rank (SJR) 2018: 0.493
Source Normalized Impact per Paper (SNIP) 2018: 1.361

Mathematical Citation Quotient (MCQ) 2018: 0.08

Cited By
All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 323 83 0
PDF Downloads 132 53 0